Alert archive / Washington / High Wind Watches in 2011
High Wind Watch 3, NWS Seattle, WA
NWS Seattle, WA issued this high wind watch at Mar 9, 2011, 3:24 AM PST for San Juan County, Washington. It took effect at Mar 10, 2011, 6:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 9, 2011, 3:24 AM PST (11:24 UTC)
- In effect from
- Mar 10, 2011, 6:00 AM PST
- Expired
- Mar 9, 2011, 11:41 PM PST
- In force
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 11:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 00:00Z, 11.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 879 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
511 WWUS76 KSEW 091124 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 324 AM PST WED MAR 9 2011 WAZ001-503-506-510-516-517-100000- /O.NEW.KSEW.HW.A.0003.110310T1400Z-110311T0000Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA-NORTH COAST-CENTRAL COAST- 324 AM PST WED MAR 9 2011 ...HIGH WIND WATCH IN EFFECT FOR THE COAST AND NORTHWEST INTERIOR FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. * SOME AFFECTED LOCATIONS...HOQUIAM...FORKS...OAK HARBOR... BELLINGHAM...FRIDAY HARBOR...AND MOUNT VERNON. * WINDS...EXPECTED TO INCREASE FROM THE SOUTH AT 25 TO 35 MPH WITH GUSTS NEAR 60 MPH ON THURSDAY. * TIMING...THE STRONGEST WINDS ARE EXPECTED TO OCCUR DURING THE LATE MORNING THROUGH EARLY AFTERNOON TIME FRAME. * IMPACTS...THE POTENTIALLY DAMAGING WINDS WILL LIKELY RESULT IN SOME POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR DAMAGING WINDS. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. && $$ WWW.WEATHER.GOV/SEATTLE
5 follow-up statements
202 WWUS76 KSEW 091435 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 635 AM PST WED MAR 9 2011 WAZ001-503-506-510-100000- /O.NEW.KSEW.WI.Y.0008.110309T1435Z-110309T2000Z/ /O.CON.KSEW.HW.A.0003.110310T1400Z-110311T0000Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 635 AM PST WED MAR 9 2011 ...WIND ADVISORY IN EFFECT FOR THE NORTHWEST INTERIOR UNTIL NOON PST TODAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON TODAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. * SOME AFFECTED LOCATIONS...OAK HARBOR...BELLINGHAM...FRIDAY HARBOR...AND MOUNT VERNON. * WINDS...SOUTHERLY 20 TO 30 MPH WITH GUSTS NEAR 45 MPH THIS MORNING...EXCEPT 30 TO 35 MPH WITH GUSTS NEAR 50 MPH ACROSS WHIDBEY ISLAND. EXPECT THE WINDS TO DIMINISH THIS AFTERNOON. HOWEVER SOUTHERLY WINDS WILL PICK UP AGAIN ON THURSDAY INTO THE 25 TO 35 MPH RANGE WITH GUSTS NEAR 60 MPH. * TIMING...WINDS WILL PEAK LATE THIS MORNING AND THEN SUBSIDE. HOWEVER WINDS WILL INCREASE ON THURSDAY...WITH THE STRONGEST SPEEDS EXPECTED TO OCCUR DURING THE LATE MORNING THROUGH EARLY AFTERNOON TIME FRAME. * IMPACTS...THE STRONG AND GUSTY WINDS WILL LIKELY RESULT IN SOME POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR DAMAGING WINDS. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$ WAZ516-517-100000- /O.CON.KSEW.HW.A.0003.110310T1400Z-110311T0000Z/ NORTH COAST-CENTRAL COAST- 635 AM PST WED MAR 9 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FOR THE COAST FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. * SOME AFFECTED LOCATIONS...HOQUIAM AND FORKS. * WINDS...EXPECTED TO INCREASE FROM THE SOUTH AT 25 TO 35 MPH WITH GUSTS NEAR 60 MPH ON THURSDAY. * TIMING...THE STRONGEST WINDS ARE EXPECTED TO OCCUR DURING THE LATE MORNING THROUGH EARLY AFTERNOON TIME FRAME. * IMPACTS...THE POTENTIALLY DAMAGING WINDS WILL LIKELY RESULT IN SOME POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR DAMAGING WINDS. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. && $$ WWW.WEATHER.GOV/SEATTLE
384 WWUS76 KSEW 100003 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 403 PM PST WED MAR 9 2011 WAZ504-505-507>509-512-100815- /O.NEW.KSEW.WI.Y.0009.110310T2000Z-110311T0600Z/ SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY- SEATTLE/BREMERTON AREA-TACOMA AREA-LOWER CHEHALIS VALLEY AREA- 403 PM PST WED MAR 9 2011 ...WIND ADVISORY IN EFFECT FROM NOON TO 10 PM PST THURSDAY SOUTHWEST INTERIOR...EAST PUGET SOUND LOWLANDS...LOWER CHEHALIS VALLEY AND SEATTLE AREA... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY WHICH IS IN EFFECT FROM NOON TO 10 PM PST THURSDAY. * SOME AFFECTED LOCATIONS...SEATTLE...BELLEVUE...OLYMPIA. * WINDS...SOUTHWEST WINDS INCREASING TO 20 TO 30 MPH WITH GUSTS TO 45 TO 50 MPH. * TIMING...WINDS INCREASING AROUND NOON. * IMPACTS...WINDS THIS STRONG COULD CAUSE LOCAL POWER OUTAGES AND POSSIBLY DOWN TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$ WAZ001-503-506-510-100815- /O.EXT.KSEW.HW.A.0003.110310T1400Z-110311T0600Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 403 PM PST WED MAR 9 2011 ...HIGH WIND WATCH NOW IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR THE NORTHWEST INTERIOR... THE HIGH WIND WATCH FOR THE NORTHWEST INTERIOR IS NOW IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. * SOME AFFECTED LOCATIONS...OAK HARBOR...BELLINGHAM...FRIDAY HARBOR...AND MOUNT VERNON. * WINDS...SOUTHERLY WINDS WILL PICK UP AGAIN ON THURSDAY INTO THE 25 TO 35 MPH RANGE WITH GUSTS NEAR 60 MPH. THE WINDS WILL SWITCH TO SOUTHWESTERLY IN THE AFTERNOON. * TIMING...WINDS WILL INCREASE LATE TONIGHT INTO THURSDAY MORNING. POSSIBLE STRONG WINDS CONTINUING INTO THURSDAY EVENING. * IMPACTS...THE STRONG AND GUSTY WINDS WILL LIKELY RESULT IN SOME POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR DAMAGING WINDS. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$ WAZ516-517-100815- /O.CON.KSEW.HW.A.0003.110310T1400Z-110311T0000Z/ NORTH COAST-CENTRAL COAST- 403 PM PST WED MAR 9 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON FOR THE NORTH AND CENTRAL COAST... A HIGH WIND WATCH FOR THE NORTH AND CENTRAL COAST REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. * SOME AFFECTED LOCATIONS...HOQUIAM AND FORKS. * WINDS...EXPECTED TO INCREASE FROM THE SOUTH AT 25 TO 35 MPH WITH GUSTS NEAR 60 MPH ON THURSDAY. * TIMING...THE STRONGEST WINDS ARE EXPECTED TO OCCUR DURING THE MORNING THROUGH EARLY AFTERNOON TIME FRAME. * IMPACTS...THE POTENTIALLY DAMAGING WINDS WILL LIKELY RESULT IN SOME POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR DAMAGING WINDS. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. && $$ WWW.WEATHER.GOV/SEATTLE
201 WWUS76 KSEW 100414 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 814 PM PST WED MAR 9 2011 WAZ001-503-506-510-101000- /O.UPG.KSEW.HW.A.0003.110310T1400Z-110311T0600Z/ /O.EXB.KSEW.WI.Y.0009.110310T1800Z-110311T0600Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 814 PM PST WED MAR 9 2011 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY FOR THE NORTH INTERIOR INCLUDING SAN JUAN COUNTY...WESTERN WHATCOM COUNTY...WESTERN SKAGIT COUNTY...AND THE ADMIRALTY INLET AREA ... THE HIGH WIND WATCH FOR THE NORTH INTERIOR IS NO LONGER IN EFFECT. * SOME AFFECTED LOCATIONS...OAK HARBOR...BELLINGHAM...FRIDAY HARBOR...AND MOUNT VERNON. * WINDS...SOUTHERLY WINDS WILL PICK UP AGAIN ON THURSDAY INTO THE 25 TO 35 MPH RANGE WITH GUSTS NEAR 55 MPH. THE WINDS WILL SWITCH TO SOUTHWESTERLY IN THE AFTERNOON. * TIMING...WINDS WILL INCREASE LATE TONIGHT INTO THURSDAY MORNING. POSSIBLE STRONG WINDS CONTINUING INTO THURSDAY EVENING. * IMPACTS...THE STRONG AND GUSTY WINDS WILL LIKELY RESULT IN SOME POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$ WAZ511-101000- /O.EXB.KSEW.WI.Y.0009.110310T1800Z-110311T0600Z/ HOOD CANAL AREA- 814 PM PST WED MAR 9 2011 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY FOR THE HOOD CANAL AREA... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY FOR THE HOOD CANAL AREA...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY. * WINDS...SOUTHWEST WINDS INCREASING TO 20 TO 30 MPH WITH GUSTS TO 45 TO 50 MPH. * TIMING...WINDS INCREASING AROUND NOON. * IMPACTS...WINDS THIS STRONG COULD CAUSE LOCAL POWER OUTAGES AND POSSIBLY DOWN TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$ WAZ504-505-507>509-512-101000- /O.EXT.KSEW.WI.Y.0009.110310T1800Z-110311T0600Z/ SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY- SEATTLE/BREMERTON AREA-TACOMA AREA-LOWER CHEHALIS VALLEY AREA- 814 PM PST WED MAR 9 2011 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY FOR THE SOUTHWEST INTERIOR...LOWER CHEHALIS VALLEY...EAST PUGET SOUND LOWLANDS...SEATTLE METRO...AND EVERETT AND VICINITY... * SOME AFFECTED LOCATIONS...SEATTLE...BELLEVUE...OLYMPIA...EVERETT * WINDS...SOUTHWEST WINDS INCREASING TO 20 TO 30 MPH WITH GUSTS TO 45 TO 50 MPH. * TIMING...WINDS INCREASING AROUND NOON. * IMPACTS...WINDS THIS STRONG COULD CAUSE LOCAL POWER OUTAGES AND POSSIBLY DOWN TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$ WAZ516-517-101000- /O.CON.KSEW.HW.A.0003.110310T1400Z-110311T0000Z/ NORTH COAST-CENTRAL COAST- 814 PM PST WED MAR 9 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM PST THURSDAY THROUGH THURSDAY AFTERNOON FOR THE NORTH AND CENTRAL WASHINGTON COAST... A HIGH WIND WATCH FOR THE NORTH AND CENTRAL WASHINGTON COAST REMAINS IN EFFECT FROM 6 AM PST THURSDAY THROUGH THURSDAY AFTERNOON. * SOME AFFECTED LOCATIONS...HOQUIAM AND FORKS. * WINDS...EXPECTED TO INCREASE FROM THE SOUTH AT 25 TO 35 MPH WITH GUSTS NEAR 60 MPH ON THURSDAY. * TIMING...THE STRONGEST WINDS ARE EXPECTED TO OCCUR DURING THE MORNING THROUGH EARLY AFTERNOON TIME FRAME. * IMPACTS...THE POTENTIALLY DAMAGING WINDS WILL LIKELY RESULT IN SOME POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR DAMAGING WINDS. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. && $$ WWW.WEATHER.GOV/SEATTLE MERCER
008 WWUS76 KSEW 100646 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1046 PM PST WED MAR 9 2011 WAZ516-517-101500- /O.UPG.KSEW.HW.A.0003.110310T1400Z-110311T0000Z/ /O.NEW.KSEW.HW.W.0005.110310T0646Z-110311T0000Z/ NORTH COAST-CENTRAL COAST- 1046 PM PST WED MAR 9 2011 ...HIGH WIND WARNING IN EFFECT FOR THE NORTH AND CENTRAL UNTIL 4 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SOME AFFECTED LOCATIONS...HOQUIAM...CLEARWATER...FORKS...AND NEAH BAY. * WINDS...WILL INCREASE FROM THE SOUTH AT 30 TO 40 MPH WITH GUSTS TO 65 MPH OVERNIGHT AND THEN GRADUALLY DIMINISH THURSDAY AFTERNOON. * TIMING...THE STRONGEST WINDS ARE EXPECTED TO OCCUR LATE TONIGHT OR EARLY THURSDAY MORNING...WITH POSSIBLY ANOTHER BURST OF VERY STRONG WINDS EARLY THURSDAY AFTERNOON. * IMPACTS...THE DAMAGING WINDS WILL LIKELY RESULT IN POWER OUTAGES AND DOWNED TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT OR OCCURRING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES... AND DESTROY PROPERTY. && $$ WAZ515-101500- /O.EXB.KSEW.WI.Y.0009.110310T1200Z-110311T0000Z/ WESTERN STRAIT OF JUAN DE FUCA- 1046 PM PST WED MAR 9 2011 ...WIND ADVISORY IN EFFECT FOR THE WESTERN STRAIT OF JUAN DE FUCA FROM 4 AM TO 4 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST THURSDAY. * WINDS...SOUTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 50 MPH LATE TONIGHT AND PERSIST THROUGH THURSDAY MORNING BEFORE SUBSIDING AND BECOMING WESTERLY IN THE AFTERNOON. * IMPACTS...WINDS THIS STRONG CAN CAUSE SOME POWER OUTAGES AS WELL AS TOPPLE TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$ WAZ504-505-507>509-511-512-101500- /O.EXT.KSEW.WI.Y.0009.110310T1200Z-110311T0600Z/ SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY- SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA- LOWER CHEHALIS VALLEY AREA- 1046 PM PST WED MAR 9 2011 ...WIND ADVISORY IN EFFECT FOR THE PUGET SOUND REGION AND SOUTHWEST INTERIOR FROM 4 AM TO 10 PM PST THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 4 AM TO 10 PM PST THURSDAY. * SOME AFFECTED LOCATIONS...EVERETT...SEATTLE...TACOMA...BRINNON... LACEY...TOLEDO...AND MONTESANO. * WINDS...WILL INCREASE FROM THE SOUTH AT 20 TO 30 MPH WITH GUSTS TO 50 MPH ON THURSDAY...ALTHOUGH WINDS ACROSS EVERETT AND VICINITY COULD BE A LITTLE HIGHER. THE STRONGEST WINDS ARE EXPECTED TO OCCUR DURING THE AFTERNOON. * IMPACTS...WINDS THIS STRONG CAN CAUSE SOME POWER OUTAGES AS WELL AS TOPPLE TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$ WAZ001-503-506-510-101500- /O.EXT.KSEW.WI.Y.0009.110310T1200Z-110311T0600Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 1046 PM PST WED MAR 9 2011 ...WIND ADVISORY IN EFFECT FOR THE NORTHWEST INTERIOR FROM 4 AM TO 10 PM PST THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 4 AM TO 10 PM PST THURSDAY. * SOME AFFECTED LOCATIONS...OAK HARBOR...BELLINGHAM...FRIDAY HARBOR...AND MOUNT VERNON. * WINDS...INCREASING FROM THE SOUTH AT 30 TO 40 MPH WITH GUSTS NEAR 55 MPH ON THURSDAY. * TIMING...THE STRONGEST WINDS ARE EXPECTED TO OCCUR DURING THE LATE MORNING THROUGH EARLY THURSDAY AFTERNOON TIME FRAME. A BURST OF STRONG SOUTHWEST WINDS IS POSSIBLE EARLY THURSDAY EVENING. * IMPACTS...WINDS THIS STRONG CAN CAUSE POWER OUTAGES AS WELL AS DOWN TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$ WWW.WEATHER.GOV/SEATTLE
142 WWUS76 KSEW 100742 CCA NPWSEW URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SEATTLE WA 1141 PM PST WED MAR 9 2011 CORRECTED HEADLINE IN THE FIRST SEGMENT. WAZ516-517-101600- /O.UPG.KSEW.HW.A.0003.110310T1400Z-110311T0000Z/ /O.COR.KSEW.HW.W.0005.110310T0741Z-110311T0000Z/ NORTH COAST-CENTRAL COAST- 1141 PM PST WED MAR 9 2011 ...HIGH WIND WARNING IN EFFECT FOR THE NORTH AND CENTRAL COAST UNTIL 4 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SOME AFFECTED LOCATIONS...HOQUIAM...CLEARWATER...FORKS...AND NEAH BAY. * WINDS...WILL INCREASE FROM THE SOUTH AT 30 TO 40 MPH WITH GUSTS TO 65 MPH OVERNIGHT AND THEN GRADUALLY DIMINISH THURSDAY AFTERNOON. * TIMING...THE STRONGEST WINDS ARE EXPECTED TO OCCUR LATE TONIGHT OR EARLY THURSDAY MORNING...WITH POSSIBLY ANOTHER BURST OF VERY STRONG WINDS EARLY THURSDAY AFTERNOON. * IMPACTS...THE DAMAGING WINDS WILL LIKELY RESULT IN POWER OUTAGES AND DOWNED TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT OR OCCURRING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES... AND DESTROY PROPERTY. && $$ WAZ515-101600- /O.EXB.KSEW.WI.Y.0009.110310T1200Z-110311T0000Z/ WESTERN STRAIT OF JUAN DE FUCA- 1141 PM PST WED MAR 9 2011 ...WIND ADVISORY IN EFFECT FOR THE WESTERN STRAIT OF JUAN DE FUCA FROM 4 AM TO 4 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST THURSDAY. * WINDS...SOUTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 50 MPH LATE TONIGHT AND PERSIST THROUGH THURSDAY MORNING BEFORE SUBSIDING AND BECOMING WESTERLY IN THE AFTERNOON. * IMPACTS...WINDS THIS STRONG CAN CAUSE SOME POWER OUTAGES AS WELL AS TOPPLE TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$ WAZ504-505-507>509-511-512-101600- /O.EXT.KSEW.WI.Y.0009.110310T1200Z-110311T0600Z/ SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY- SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA- LOWER CHEHALIS VALLEY AREA- 1141 PM PST WED MAR 9 2011 ...WIND ADVISORY IN EFFECT FOR THE PUGET SOUND REGION AND SOUTHWEST INTERIOR FROM 4 AM TO 10 PM PST THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 4 AM TO 10 PM PST THURSDAY. * SOME AFFECTED LOCATIONS...EVERETT...SEATTLE...TACOMA...BRINNON... LACEY...TOLEDO...AND MONTESANO. * WINDS...WILL INCREASE FROM THE SOUTH AT 20 TO 30 MPH WITH GUSTS TO 50 MPH ON THURSDAY...ALTHOUGH WINDS ACROSS EVERETT AND VICINITY COULD BE A LITTLE HIGHER. THE STRONGEST WINDS ARE EXPECTED TO OCCUR DURING THE AFTERNOON. * IMPACTS...WINDS THIS STRONG CAN CAUSE SOME POWER OUTAGES AS WELL AS TOPPLE TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$ WAZ001-503-506-510-101600- /O.EXT.KSEW.WI.Y.0009.110310T1200Z-110311T0600Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 1141 PM PST WED MAR 9 2011 ...WIND ADVISORY IN EFFECT FOR THE NORTHWEST INTERIOR FROM 4 AM TO 10 PM PST THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 4 AM TO 10 PM PST THURSDAY. * SOME AFFECTED LOCATIONS...OAK HARBOR...BELLINGHAM...FRIDAY HARBOR...AND MOUNT VERNON. * WINDS...INCREASING FROM THE SOUTH AT 30 TO 40 MPH WITH GUSTS NEAR 55 MPH ON THURSDAY. * TIMING...THE STRONGEST WINDS ARE EXPECTED TO OCCUR DURING THE LATE MORNING THROUGH EARLY THURSDAY AFTERNOON TIME FRAME. A BURST OF STRONG SOUTHWEST WINDS IS POSSIBLE EARLY THURSDAY EVENING. * IMPACTS...WINDS THIS STRONG CAN CAUSE POWER OUTAGES AS WELL AS DOWN TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this high wind watch went out at Mar 9, 3:14 AM PST, 10 minutes earlier.
Area forecast discussion, Mar 9, 3:14 AM PST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
314 AM PST WED MAR 9 2011
.SYNOPSIS...A SERIES OF PACIFIC STORMS WILL BRING WET AND UNSETTLED
WEATHER TO THE REGION THIS WEEK. THE FIRST STORM WILL BRING GUSTY
WINDS TO THE AREA TODAY AS WELL AS LOCALLY HEAVY SNOW TO THE
MOUNTAINS. A STRONGER SYSTEM WILL BRING A THREAT OF HIGH WINDS TO
THE COAST AND NORTHWEST INTERIOR ON THURSDAY. ANTICIPATE MORE
SETTLED CONDITIONS ON FRIDAY BETWEEN SYSTEMS.
&&
.SHORT TERM...
RAIN AND MOUNTAIN SNOW OVERSPREAD THE CWA OVERNIGHT AHEAD OF A WMFNT
THAT WAS STILL MOSTLY STAYING OFFSHORE. PRECIP RATES ON THE S AND SW
FACING SLOPES OF THE OLYMPICS HAVE BEEN ON THE ORDER OF ABOUT A
TENTH OF AN INCH PER HOUR. THIS SHOULD CONTINUE FOR ANOTHER FEW
HOURS OR UNTIL THE CDFNT SWEEPS THRU LATER THIS MORNING. WENT ON
AHEAD AND ISSUED A WINTER WEATHER ADVISORY FOR SNOW FOR THE OLYMPIC
RANGE DUE TO MODEST PRECIP RATES BEING EXPECTED TO CONTINUE FOR
ANOTHER FEW HOURS. ALSO KEPT THE WARNING UP FOR THE CASCADES...
ALTHOUGH THE HEAVIEST SNOW WILL FALL ON MOUNTS BAKER AND RAINIER.
AMOUNTS WILL PROBABLY END UP IN THE LOW END WARNING CRITERIA RANGE.
IN ADDITION TO THE RAIN AND MOUNTAIN SNOW...WINDS WILL ALSO INCREASE
ACROSS THE CWA TODAY. ANTICIPATE WINDY CONDITIONS OVER THE COAST AND
PARTS OF THE NW INTERIOR TODAY...WITH BREEZY CONDITIONS EXPECTED
ELSEWHERE. IT IS GOING TO BE A TOUGH CALL AS TO WHETHER A WIND
ADVISORY WILL BE NEEDED FOR THE NW INTERIOR MAINLY DUE TO THE SFC
LOW TRACKING SO FAR TO OUR W. DECIDED TO GO WITH SPEEDS JUST BELOW
ADVISORY CRITERIA ACROSS THE NW INTERIOR...ALTHOUGH IT IS POSSIBLE
THAT THE ADMIRALTY INLET AREA MAY BRIEFLY REACH LOW END ADVISORY
CRITERIA JUST AHEAD OF THE CDFNT.
THE CDFNT IS EXPECTED TO MOVE ONSHORE LATER THIS MORNING AND THEN
QUICKLY EWD. IT SHOULD BE WELL E OF THE CASCADES BY MIDAFTERNOON.
THUS LOOK FOR THE STEADY PRECIP TO TAPER OFF TO SHOWERS BEHIND THE
CDFNT.
LOOK FOR A BRIEF LULL BETWEEN SYSTEMS THIS EVENING BEFORE THE NEXT
ROUND OF PRECIP AND WINDS AFFECT THE AREA. THE THU SYSTEM NOW
APPEARED TO BE STRONGER THAN THE ONE THAT WAS AFFECTING THE AREA
TODAY. MODELS SEEMED TO BE CONVERGING ON THE IDEA THAT THE SFC
LOW...WITH ASSOCIATED BENT BACK OCCLUSION...WILL RACE NE ACROSS
CENTRAL VANCOUVER ISLAND DURING THE DAY THU. HOWEVER THE ECMWF TRACK
WAS FARTHER E. CONSEQUENTLY...DECIDED IT WOULD BE PRUDENT TO ISSUE A
HIGH WIND WATCH FOR THE COASTAL AND NW INTERIOR ZONES FOR THU.
ELSEWHERE...IT WILL BECOME QUITE WINDY WITH SPEEDS LIKELY REACHING
ADVISORY CRITERIA ACROSS SOME AREAS.
SNOWFALL AMOUNTS IN THE CASCADES AND OLYMPICS MAY END UP IN THE LOW
END OF THE WARNING CRITERIA RANGE ON THU. WILL LET LATER SHIFTS
DECIDE WHETHER TO REISSUE THE WINTER STORM WATCH FOR THESE ZONES.
WILL NEED TO MONITOR THE SKOKOMISH AS IT HAS THE POTENTIAL TO RISE
INTO ADVISORY CRITERIA STAGE OR CLOSE TO FLOOD BY LATE THU. IF THIS
BECOMES MORE LIKELY...A FLOOD WATCH WILL BE NEEDED.
EXPECT WEATHER CONDITIONS TO IMPROVE THU NIGHT BUT MORE SO ON FRI AS
AN UPPER RIDGE BUILDS OVER THE REGION.
.LONG TERM...
A SERIES OF PAC STORMS WILL CONTINUE TO AFFECT THE REGION DURING
THIS PERIOD...RESULTING IN A WET AND UNSETTLED WEATHER PATTERN.
&&
.HYDROLOGY...
A WET AND UNSETTLED WEATHER PATTERN WILL PERSIST OVER THE PAC NW
THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. IT STILL DID NOT APPEAR
THAT A MAJOR FLOOD-PRODUCING PATTERN WOULD DEVELOP DUE TO THE
PROGRESSIVE NATURE OF THE PAC STORMS AND THE RELATIVELY LOW FREEZING
LEVELS.
ADDITIONAL HEAVY RAINFALL ON THE S AND SW FACING SLOPES OF THE
OLYMPIC RANGE THRU THU COULD DRIVE THE UNIQUELY FLOOD-PRONE
SKOKOMISH RIVER TO AT LEAST ADVISORY LEVEL OR 15.5 FT OR PERHAPS
FLOOD STAGE /16.5 FT/ POSSIBLY AS EARLY AS LATE THU.
MEANWHILE...FLOODING IS NOT EXPECTED ON ANY OF THE OTHER AREA RIVERS
/EXCEPT POSSIBLY THE SKOKOMISH/...INCLUDING THE GREEN...DURING THE
NEXT TEN DAYS.
&&
.AVIATION...A WARM FRONT WILL MOVE FROM SOUTH TO NORTH ACROSS THE
AREA THIS MORNING WITH SOUTHWESTERLY FLOW ALOFT. THE AIR MASS IS
STABLE AND MOIST. AT THE SURFACE STRONG SOUTHEASTERLY GRADIENTS WILL
CONTINUE TODAY...THEN TURN ONSHORE AND DIMINISH THIS EVENING.
CEILINGS GENERALLY 2-4K FT. THERE COULD BE A FEW HOURS OF CEILINGS
AROUND 1-2K FT AND VISIBILITY RESTRICTIONS OF 3-5SM IN RAIN.
SOUTHERLY WINDS WILL INCREASE SUBSTANTIALLY 18Z-03Z.
KSEA...SOUTHEAST WIND 6-10 KT EARLY THIS MORNING WILL INCREASE TO
10-15 KT WEDNESDAY MORNING...WITH 15-25 KT 21Z-03Z. CHB
&&
.MARINE...A SERIES OF STRONG FRONTS WILL AFFECT THE AREA OVER THE
NEXT FIVE DAYS. FIRST UP IS A WARM FRONT THAT WILL INCREASE
SOUTHERLY GRADIENTS TODAY...GIVING GALES TO MOST WATERS. THE ONLY
EXCEPTIONS APPEAR TO BE THE CENTRAL STRAIT AND PUGET SOUND...WHICH
NEVERTHELESS SHOULD SEE 20-30 KT.
HOT ON THE HEELS OF THE SYSTEM TODAY IS ANOTHER ONE THURSDAY. THIS
ONE SHOULD ALSO BRING GALES...POSSIBLY TO ALL WATERS...ESPECIALLY IN
THE AFTERNOON WHEN THE FLOW IS STRONGLY ONSHORE. HIGH WIND IS
POSSIBLE OVER COASTAL LAND ZONES AND ALSO OVER THE NORTH INTERIOR.
FRIDAY LOOKS RELATIVELY CALM...BUT MORE FRONTS ARE DUE SATURDAY AND
SUNDAY. CHB
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER STORM WARNING IN EFFECT FOR THE CASCADES ABOVE 3500 FT
TODAY.
A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE OLYMPICS ABOVE
3500 FT TODAY.
HIGH WIND WATCH IN EFFECT FOR THE COAST AND NORTHWEST INTERIOR
THU.
PZ...A GALE WARNING IS IN EFFECT FOR THE COASTAL WATERS...ENTRANCES
TO THE STRAIT OF JUAN DE FUCA...NORTHERN INLAND WATERS...
AND ADMIRALTY INLET.
SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE REMAINING
WATERS.
WWW.WEATHER.GOV/SEATTLEThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 4:02 PM PST | Winter Storm Warning | SEW | 24 hr | |
| Mar 9, 2:39 AM PST | Gale Watch | SEW | 12 hr | |
| Mar 9, 2:46 AM PST | Winter Weather Advisory | SEW | 13 hr | |
| Mar 9, 6:35 AM PST | Wind Advisory | SEW | San Juan | 5 hr |
| Mar 9, 2:05 PM PST | River Flood Advisory | SEW | Mason | 14 hr |
| Mar 9, 2:49 PM PST | Gale Warning | SEW | 33 hr | |
| Mar 9, 2:49 PM PST | Small Craft Advisory for Rough Bar | SEW | 11 days |
Nearby
High Wind Watches in Washington, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.